Kansas, 2025Flash Flooding in Kansas, August 25, 2025
August 25, 2025 · NWS DDC · 3 events in 1 county or zone
A flood watch was in effect as nearly the whole county warning area as widespread storms lasted into the night. 8 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A flood watch was in effect as nearly the whole county warning area as widespread storms lasted into the night. Precipitable water values were as high as 1.8 inches. These showers created some flooding in Comanche county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 25, 4:06 AM CST, 3 hours 24 minutes earlier. Its key messages:
- A flood watch remains effect with showers continuing in the eastern portion of the CWA.
- Fog/low stratus possible Monday morning before sunrise.
- Heavy rain again possible with showers and storms Tuesday into early Wednesday. Heavy rain will be the main concern with these showers and thunderstorms.
- Fall like temperatures expected across southwest Kansas during the first half of next week.
Area forecast discussion, Aug 25, 4:06 AM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
506 AM CDT Mon Aug 25 2025
.KEY MESSAGES...
- A flood watch remains effect with showers continuing in the
eastern portion of the CWA.
- Fog/low stratus possible Monday morning before sunrise.
- Heavy rain again possible with showers and storms Tuesday into
early Wednesday. Heavy rain will be the main concern with
these showers and thunderstorms.
- Fall like temperatures expected across southwest Kansas during
the first half of next week.
&&
.DISCUSSION...
Issued at 302 AM CDT Mon Aug 25 2025
Scattered showers currently blanket eastern half of the forecast
area. Some of the convection is producing lightning, but it is
sparse. These showers are forecast to linger well into the morning
and finally fully exit the CWA by the afternoon. CAMs and ensembles
have been slower with less spatial coverage of rainfall so far. A
flood watch is in effect for the central and eastern counties until
10 AM. Ensemble means reach as high as 3 inches through this round
of precipitation. Areas that receive the highest amounts,
especially over relatively short time periods, could see extensive
flooding of creeks, rivers, and streets. For the most part, it is
still expected that the rainfall rates and overall coverage will
keep the flood risk fairly marginal for most of the CWA. The
synoptic pattern aloft remains fairly unchanged. A deep trough is
centered in eastern Ontario and a robust high pressure system
hanging over NM. This continues the northwesterly flow in the upper
levels over the forecast area.
SPC mesoscale analysis has precipitable water values between 1.5-1.8
across much of SW Kansas while the southeastern portion of the CWA
has very high values of deep later moisture convergence. The
heaviest forecasted rainfall amounts continue to be in those
counties that are collocated relatively will with the moisture
convergence and the high precipitable water values. With the expanse
of the precipitation being more limited than previous guidance, rain
may end sooner rather than later and widespread total amounts will
be closer to 2 inches across the wettest region. Localized areas
could see a more intense shower train over small region creating
flooding concerns particularly in those areas. The early morning
hours before sunrise is expecting some fog/low stratus, but the
coverage/intensity holds some uncertainty with its' dependence on
the current rainfall. Travel precautions are advised through the
morning with both the flooding and visibility threats.
The moisture and cloud cover will help hold overnight temperatures
keep the diurnal heating down into the daytime. Forecast highs
Monday stay in the upper 60-lower 70s. Monday is the coolest day of
the forecast period with the rest of the week primarily in the 70s.
In this wetter pattern there is a myriad of potential rounds of
precipitation. Ensemble chances for this week includes: 50-70%
chance very early Tuesday morning along an axis from Elkhart to
Liberal, a widespread 55-75% chance especially for central/north
central portions of the CWA early Wednesday morning, and a 60-80%
chance Wednesday night/Thursday morning especially east of highway
283. The first 2 of these 3 waves will be lighter in accumulations
with up to 0.5" and the latter round being the wettest up to 1 inch.
These numbers should be taken as broad estimates of magnitude with
significant temporal uncertainty especially with the latter waves
being dependent on how the waves prior emerge and evolved.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 452 AM CDT Mon Aug 25 2025
Low ceilings have reduced DDC, LBL, and GCK to LVFR and LIFR
conditions due to the overnight showers. Those showers currently
linger at LBL and HYS. Over the next few hours, fog/low stratus is
expected to develop and last until around sunrise although lowered
ceilings may last longer with some repreieve by the end of the
periods. A continued east-southeasterly wind is forecast at 5-15
KTs.
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 AM CDT this morning for KSZ044>046-
064>066-078>081-089-090.
&&
DISCUSSION...KBJ
AVIATION...KBJ
Hazardous weather outlook, Aug 25, 2:08 AM CST, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
308 AM CDT Mon Aug 25 2025
KSZ030-031-043>046-061>066-074>081-084>090-260815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
308 AM CDT Mon Aug 25 2025 /208 AM MDT Mon Aug 25 2025/
This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.
.DAY ONE...Today and Tonight
Heavy rainfall could create flash flood conditions in the area
coverage by the flood watch that is currently in effect.
Widespread flooding will be marginal, but localized heavier
rainfall could create extensive flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flash Flood, Comanche
- When
- August 25, 7:30 AM CST
- Where
- Comanche County, 1.14 mi SSW of Protection to 1.11 mi S of Protection
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.184, -99.486
The emergency manager reported roadway flooding along Road 5.
Flash Flood, Comanche
- When
- August 25, 7:30 AM CST
- Where
- Comanche County, 7.43 mi W of Protection to 0.83 mi W of Protection
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.198, -99.615
The emergency manager reported flooding along Route 183, along the Comanche and Clark County border.
Flash Flood, Comanche
- When
- August 25, 10:33 AM CST
- Where
- Comanche County, 4.79 mi NW of Wilmore to 3.79 mi W of Wilmore
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.386, -99.271
The emergency manager reports continued flooding along Road 17 between Avenue D and the Kiowa County border.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 25 to 28, 20253 deaths · 3 events
- Flash Flooding and Damaging Winds in California, August 25, 20251 injured · $4.5 million · 56 kt wind · 16 events
- Flash Flooding in Utah, August 25 to 28, 2025$535,000 · 9 events
- Flash Flooding and Flood in Arizona, August 25, 2025$105,000 · 57 kt wind · 42 events
- Flash Flooding and Damaging Wind in California, August 25 to 26, 2025$65,000 · 65 kt wind · 7 events
- Debris Flows and Flooding in California, August 25 to 26, 2025$1,000 · 66 kt wind · 17 events
- Flash Flooding and Dust Storm in Arizona, August 25, 2025$12,000 · 58 kt wind · 10 events
- Flash Flooding in Colorado, August 25, 20255 events
- Flash Flood and Debris Flows in California, August 25 to 26, 20255 events
- Flash Flood and Debris Flows in Nevada, August 25, 20254 events
- Heavy Rain in Florida, August 25, 20254 events
- Flash Flood and Strong Wind in Guam, August 25 to 28, 2025$9,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292469, 1292470, 1292471.